Flash Flood, Muskogee
- When
- September 9, 3:00 AM CST to 5:00 AM CST
- Where
- Muskogee County, Muskogee
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.750, -95.370
Several roads were flooded in and around Muskogee.
Heavy rain caused flashing flooding across parts of east central and southeast Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Heavy rain caused flashing flooding across parts of east central and southeast Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 9, 1:52 AM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
252 AM CDT SUN SEP 9 2007
.DISCUSSION...
HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING STILL A
CONCERN ACROSS PORTIONS OF THE FORECAST AREA THIS
MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE
ALONG AND SOUTH OF THE 850 MB COLD FRONT WHICH LOOKS
TO BE NEAR A OKMULGEE TO FAYETTEVILLE LINE THIS MORNING.
STRONG ISENTROPIC LIFT ALONG THE 305K SURFACE IS ALSO
OCCURRING JUST AHEAD OF THIS BOUNDARY ACROSS EAST-CENTRAL
OKLAHOMA AND WEST-CENTRAL ARKANSAS PROVIDING THE MAIN
LIFT FOR THE SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING.
SINCE THE AIRMASS REMAINS VERY TROPICAL IN NATURE...THE SHOWERS
AND THUNDERSTORMS ARE VERY EFFICIENT RAINFALL PRODUCERS. RAINFALL
RATES OF 2 INCHES AN HOUR HAVE BEEN COMMON WITH THE STRONGER
THUNDERSTORMS THIS MORNING. WITH THIS IN MIND...I HAVE EXTENDED
THE FLASH FLOOD WATCH UNTIL 18Z FOR MOST OF NORTHWEST ARKANSAS
AND HAVE ADDED SOME EAST-CENTRAL OKLAHOMA COUNTIES THAT ARE
CURRENTLY BEING AFFECTED BY THE HEAVY RAINS. THE CHANCES OF
SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM THE NORTHWEST
THIS AFTERNOON AS THE 850 MB COLD FRONT CONTINUES TO MOVE
TO THE SOUTH AND EAST.
THE POTENTIAL FOR DENSE FOG ALSO EXISTS THIS MORNING AS SKIES
HAVE CLEARED SOMEWHAT ACROSS EXTREME NORTHEAST OKLAHOMA AND
WINDS HAVE BECOME LIGHT AND VARIABLE. VISIBILITIES HAVE DROPPED
BELOW 1 MILE IN A FEW LOCATIONS. WILL ISSUE A DENSE FOG ADVISORY FOR
PORTIONS OF NORTHEAST OKLAHOMA THROUGH MID-MORNING.
WILL KEEP POPS IN THE FORECAST FOR TONIGHT...MAINLY SOUTH OF
INTERSTATE 40 AS THE 850 MB FRONT STALLS OUT NEAR THE RED RIVER.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS
THE AREA ON MONDAY IN ADVANCE OF THE NEXT COLD FRONT WHICH
WILL MOVE THROUGH THE REGION MONDAY NIGHT INTO TUESDAY.
DRIER AND SOMEWHAT COOLER CONDITIONS ARE ON TAP FOR MID-WEEK
AS HIGH PRESSURE BUILDS INTO THE REGION IN THE WAKE OF THE
COLD FRONT. A MORE IMPRESSIVE COLD FRONT IS EXPECTED THURSDAY NIGHT
INTO FRIDAY. WILL INCLUDE SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS IN ASSOCIATION WITH THIS FRONTAL PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 86 68 85 63 / 10 10 40 40
FSM 86 68 88 66 / 80 20 40 30
MLC 87 69 88 66 / 80 30 50 50
BVO 87 63 85 60 / 10 10 40 40
FYV 85 63 85 62 / 80 10 30 30
BYV 84 63 84 62 / 30 10 30 20
MKO 85 67 87 64 / 80 20 40 40
MIO 86 64 85 60 / 10 10 30 30
F10 85 68 86 63 / 70 20 40 40
HHW 86 71 90 69 / 80 40 60 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 10 AM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063.
FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR OKZ070-OKZ072-OKZ074-
OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR ARZ010-ARZ011-ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM...69
LONG TERM....10HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT SAT SEP 8 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
715 PM CDT SAT SEP 8 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTH OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
DISCUSSION...
THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WILL CONTINUE THROUGH TONIGHT. AN APPROACHING UPPER LOW...COMBINED
WITH A WEAK FRONTAL BOUNDARY WILL INTERACT WITH A TROPICAL
ENVIRONMENT TO CONTINUE TO PRODUCE AREAS OF HEAVY RAINFALL WITH
EMBEDDED THUNDERSTORMS. THE HEAVIEST RAIN IS EXPECTED ALONG AND
SOUTH OF INTERSTATE 44...WITH THE HEAVY RAIN TRANSLATING SOUTHWARD
INTO SOUTHEAST OKLAHOMA LATE TONIGHT. DUE TO THE TROPICAL NATURE OF
THE AIRMASS...THUNDERSTORMS WILL BE EFFICIENT RAINFALL PRODUCERS.
LOCALIZED HIGH RAINFALL TOTALS WILL BE POSSIBLE IN A SHORT PERIOD OF
TIME...MAKING FLASH FLOODING A SIGNIFICANT RISK. A FLASH FLOOD
WATCH IS IN EFFECT FOR NORTHWEST ARKANSAS OVERNIGHT. PLEASE REFER
TO THE LATEST STATEMENT /OKCFFATSA/ ISSUED BY THE NATIONAL WEATHER
SERVICE IN TULSA. PORTIONS OF SOUTHEAST OKLAHOMA MAY NEED TO BE
INCLUDED IN THE FLASH FLOOD WATCH LATER TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MONDAY
AS THE WEAK FRONTAL BOUNDARY CURRENTLY ACROSS THE AREA SLOWLY MOVES
TO THE SOUTH AND EAST. A MORE SIGNIFICANT COLD FRONT WILL MOVE
THROUGH THE AREA MONDAY NIGHT INTO TUESDAY...PUTTING AND END TO THE
RAIN CHANCES. COOLER AND DRIER CONDITIONS ARE EXPECTED MID TO LATE
WEEK AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The Tulsa radar (KINX), 50 km away, was scanning. The volume nearest the first event began at 09:01 UTC.
4 flash flood. Local standard time, as filed.
Several roads were flooded in and around Muskogee.
Heavy rains caused flooding of numerous secondary roads across southern Le Flore county. A few bridges were washed out near Big Cedar.
Heavy rain caused secondary roads near Corinne to be flooded.
Heavy rain caused roads in and near Hartshorne to be impassible due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59235, 59236, 59237, 59238.